Symptoms of Depo provera use after 2years

Gynecology questions

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
rgh89
Guest
Posts: 1
Joined: Tue Nov 03, 2009 1:02 am
Gender: Female

Symptoms of Depo provera use after 2years

Postby rgh89 » Tue Nov 03, 2009 1:15 am

I have been on the depo shot for more than 2 years. I have some spotting when its time for my next shot but i don't get my period which i know is normal. But i am having some cramping which also is giving me pelvic pain. I recently had sex but it was the first time i had sex after a couple of months. Could this pelvic pain be due to the depo shot wearing off or could it be from having sex recently? the pelvic pain feels like if i got hit with something in the pelvic region and it hurts but it is not a constant pain. i am kind of worried about stds even though i use protection.

User avatar
Debbie Miller, RN
Nurse
Posts: 4746
Joined: Mon Apr 16, 2007 2:41 pm
Gender: Female
Location: USA

Re: Symptoms of Depo provera use after 2years

Postby Debbie Miller, RN » Thu Nov 12, 2009 11:18 pm

Hello,
Pelvic pain is a reported side effect of depo and it is difficult to know if that is the reason for yours. The reported pain is not associated with decreasing levels and could occur at any time. If it is due to the sex, chances are it will resolve on its own soon. If it continues, you should have it evaluated by your health care provider. Being checked for STDs is a good idea whenever you are sexually active but other conditions can also cause pain since you have so many organs in the abdomen - bowel, bladder, ovaries, uterus, etc. It would be impossible to guess without an exam.

Best wishes.
The answers in online forums are for information only and are not intended to substitute for medical advice and care. Please see your personal health care provider for further evaluation of your individual case.

Debbie Miller, RN


Return to “Gynecology”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.